MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1744
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the bottom jaw overmold was damaged and missing plastic.The disengaged plastic was returned.The reported condition was confirmed.The damage to the jaw's overmold likely occurred during the insertion or extraction of the device jaw from a trocar instrument.The investigation identified the root cause of the reported event to be user error.The instruction for use (ifu) states, carefully insert and withdraw the instrument through the cannula to avoid damage to the device and or injury to the patient.Close jaws using device handle before insertion/extraction in the trocar.Corrective actions have been implemented to mitigate this issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while the device was used with generator, the tip of the device was broken.The sales rep will visit the customer's facility to confirm the lot number and the device.He/she will report the lot and device's condition when the information is confirmed.The procedure was completed with another device.Nothing fell into the patient's cavity.No patient harm.Initial investigation found the bottom jaw overmold was damaged and missing plastic.The disengaged plastic was returned.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8101416
Report Number1717344-2018-01529
Device Sequence Number1098326
Product Code GEI
UDI-Device Identifier10884521181564
UDI-Public10884521181564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1744
Device Catalogue NumberLF1744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2018
Initial Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1